[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.211.168.204. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
February 1971

Severe Pneumonitis Occurring During Methotrexate TherapyReport of Two Cases

Author Affiliations

Boston

From the Department of Allergy and Dermatology, Lahey Clinic Foundation, Boston. Dr. Goldman is now at the US Army Hospital, Fort Leonard Wood, Mo.

Arch Dermatol. 1971;103(2):194-197. doi:10.1001/archderm.1971.04000140080014
Abstract

Two patients with serious skin diseases were treated with intermittent, intramuscularly administered methotrexate in doses of 50 to 75 mg. Fever, cough, dyspnea, and bilateral noninfectious pulmonary infiltrates developed in both patients after several weeks of therapy. The respiratory illness were attributed to a pulmonary reaction, possibly allergic in nature, produced by methotrexate. Previous instances of pulmonary infiltrates secondary to methotrexate have been reported only in leukemic patients receiving intermittent therapy.

×